Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 62, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 25, 2000, 9:45 PM EDT for Horry County, Marion County, South Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 9:45 PM EDT (01:45 UTC)
- Expired
- May 25, 2000, 10:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Horry County, SC, Marion County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:50 PM EDT | Hail 2.75 | Britton Neck, SC | Department of Transportation reported approximately 20 trees blown down. An emergency manager also reported hail estimated at 2 3/4 inches, breaking windows in the area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5760 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 19.9
The text
As transmitted, in the capitals the NWS used until 2016.
867 WUUS52 KILM 260146 SVRILM SCC051-067-260230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 945 PM EDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHWESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 1030 PM EDT * AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF CENTENARY...OR ABOUT 12 MILES SOUTH OF MARION...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR BRITTON NECK AT 950 PM EDT CONWAY AT 1010 PM EDT RED HILL AT 1015 PM EDT FORESTBROOK AT 1020 PM EDT SOCASTEE AT 1025 PM EDT GARDEN CITY AT 1030 PM EDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS UP TO 70 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ LGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:30 PM EDT, 7 hours 15 minutes earlier.
Area forecast discussion, May 25, 2:30 PM EDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT THU MAY 25 2000 COLD FRONT PUSHING INTO SW VA AND WESTERN NC EXTENDING INTO NRN SECTIONS OF GA AL AND MS. AHEAD OF THE FRONT IN ILM CWA...HOT AND HUMID CONDITIONS WITH DEWPOINTS AROUND THE 70 DEGREE MARK AND HEAT INDICES AROUND 100 DEGREES. ANOTHER S/W TO MOVE EAST AND SINK SOUTH OVER THE AREA TNGT. COLD FRONT IN VICINITY TO PROVIDE A BETTER CHC FOR SHWRS AND TSTMS. WILL GO 50 POPS TNGT PERIOD. COLD FRONT SLOWLY PUSHING THROUGH THE AREA EARLY FRI AS MODELS DEVELOP A LOW ALONG COAST. WITH FRONT AND LOW DEVELOPING IN VCNTY WILL RETAIN SMALL POP INTO FRI. HIGH BUILDS IN LATER FRI AND SAT WITH SOME CLOUD COVER LINGERING FRI. NEXT FRONT APPROACHES LATE SAT AND PROVIDES MORE CHANCES FOR RAIN INTO EARLY NEXT WEEK. GUIDANCE TEMPS LOOK REASONABLE THROUGH PERIOD AND WILL NOT DEVIATE TOO MUCH FROM THEM. EXPECTING A FEW DEGREES COOLER TOMORROW WITH CLOUDS AROUND AND WINDS TURNING NORTH. ONLY A FEW DEGREES THOUGH WITH TEMPS INCREASING AGAIN SAT WITH PLENTY OF SUN. CWF...WINDS SW BECOMING W TONIGHT IN THE 15-20 KT RANGE. WITH FRONT IN VCNTY WILL GO VARIABLE FRI AT 10 KT. AS HIGH BRIEFLY BUILDS IN A MORE EASTERLY DIRECTION SHOULD BE SEEN FRI NIGHT AND THEN WINDS BECOME SE AT 15 KT OR LESS AS NEXT SYSTEM APPROACHES. PRELIM CCF: ILM BU 070/088 066/090 069 30520 FLO BU 068/088 065/091 069 30520 MYR BU 068/086 066/088 068 30520 .ILM...NONE. PJN
In the hours before
Local storm report, May 25, 6:35 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
635 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0617 PM MYRTLE BEACH SC .75 INCH HAIL
05/25/00 HORRY REPORTED AT MYRTLE BEACH
INTERNATIONAL AIRPORT
DRHLocal storm report, May 25, 6:46 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
646 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0626 PM CALABASH NC WIND DAMAGE
05/25/00 BRUNSWICK LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWN
ON HICKMAN ROAD.
DRHLocal storm report, May 25, 6:59 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
659 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM CALABASH NC WIND DAMAGE
05/25/00 BRUNSWICK LAW ENFORCEMENT REPORTED
ROOF BLOWN OFF AT INDIGO
PLANTATION.Local storm report, May 25, 7:19 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
719 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM PAWLEYS ISLAND SC .75 INCH HAIL
05/25/00 GEORGETOWN MRRLocal storm report, May 25, 7:24 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
724 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 5 S PAWLEYS ISLAND SC 1.00 INCH HAIL
05/25/00 GEORGETOWN DRHLocal storm report, May 25, 9:13 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
913 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0912 PM 2S FLORENCE SC WIND DAMAGE
05/25/00 FLORENCE TRAINED SPOTTER REPORTED
NUMEROUS TREES DOWN SOME ON
HOUSES u
MRRThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:14 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 31 min |
| May 25, 8:48 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 27 min |
| May 25, 8:54 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Florence | 51 min |
| May 25, 9:02 PM EDT | Tornado Warning | ILM | Darlington, Florence | 43 min |
| May 25, 9:21 PM EDT | Tornado Warning | ILM | Marion | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.